Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I quit
Apr 28, 2003

I have been diagnosed positive for 13 years. I have been anti-meds. I finally went on meds (trizivir) when my platelets went into a dangerously low level and my T-cells were for the first time below 500. I have been taking the drugs for almost 2 years. My T-cells are at a healthy 700 range and my virul load undetectable. My platlelets are normal. My undetstanding is that a side effect of the drugs is that eventually they will effect my platelet count adversely. This is ironic as the platelet count was the original reason why after all these years I went on the drugs. I can't sleep. I am tired. These are side effects of the drugs. Can I take a drug holliday? Can I stop taking the drugs until I have another crisis; i.e. low T-cell, high viral. Is the toxicity of the drug at this point outwieghing it's positive effect?

Response from Dr. Holodniy

This is a decision you need to make with your doctor. You don't indicate what your viral load was prior to starting meds with a CD4 count < 500. The higher the baseline viral load prior to starting treatment, the higher the likelihood that sufficient virus will be back again to decrease that CD4 count. If your viral load was < 5-10,000 at baseline, then it is likely you will sustain your CD4 count in the absence of drugs.



Previous
Viral Load Variance
Next
Bringing you up-to-date

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement